Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 36, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 21, 2010, 12:58 PM CDT for Edmonson County, Grayson County, Ohio County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2010, 12:58 PM CDT (17:58 UTC)
- Expired
- Jul 21, 2010, 3:31 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Edmonson County, KY, Grayson County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 84 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:24 PM CDT | HEAVY RAIN 5.62 | Sunfish, KY | WATER IS PONDING ON ROADS. RAINFALL TOTAL SINCE MIDNIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1584 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
163
WGUS53 KLMK 211758
FFWLMK
KYC061-085-183-220000-
/O.NEW.KLMK.FF.W.0036.100721T1758Z-100722T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1258 PM CDT WED JUL 21 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
NORTHWESTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 700 PM CDT
* AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA
AS MUCH AS 6 INCHES HAVE FALLEN WITH MORE EXPECTED! THIS IS A
DANGEROUS SITUATION!
* THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER MAINLY RURAL
AREAS OF EASTERN OHIO...NORTHWESTERN EDMONSON AND SOUTHERN GRAYSON
COUNTIES...INCLUDING SHREWSBURY...MEREDITH AND CANEYVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES OF RAIN ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3747 8673 3742 8623 3725 8621 3727 8645
3736 8650 3739 8660 3740 8662 3741 8662
3743 8673
$$
SCHOETTMER1 follow-up statement
527
WGUS73 KLMK 212031
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM CDT WED JUL 21 2010
KYC061-085-183-212041-
/O.CAN.KLMK.FF.W.0036.000000T0000Z-100722T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-GRAYSON KY-EDMONSON KY-
331 PM CDT WED JUL 21 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
EDMONSON...SOUTHERN GRAYSON AND EASTERN OHIO COUNTIES...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3747 8673 3742 8623 3725 8621 3727 8645
3736 8650 3739 8660 3740 8662 3741 8662
3743 8673
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 12:26 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 21, 12:26 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 126 PM EDT WED JUL 21 2010 ...UPDATED AVIATION DISCUSSION... ...FORECAST UPDATE... TRAINING STORMS ACROSS SOUTH CENTRAL KENTUCKY WILL CONTINUE TO BE AN ISSUE THIS AFTERNOON. STORMS ACROSS THAT REGION FORMED ALONG AN OUTFLOW BOUNDARY FROM THE STORMS THAT MOVED ACROSS NORTH AND EAST CENTRAL KENTUCKY THIS MORNING. A BRISK SOUTHWEST MOIST FLOW WILL CONTINUE TO PROVIDE THE INGREDIENTS NEEDED FOR STORMS TO DEVELOP ALONG THIS BOUNDARY DURING THE AFTERNOON. ALSO THE HIGH RESOLUTION MODELS CONTINUE TO INDICATE STORM DEVELOPMENT IN THIS AREA. SO WE WILL MENTION LIKELY POPS ACROSS THE SOUTH WITH THE MENTION OF LOCALLY HEAVY RAIN. WE WILL KEEP POPS IN THE CHANCE CATEGORY OVER THE NORTH. I HAVE NOT MADE ANY CHANGES TO TEMPERATURES ALTHOUGH READINGS MAY NOT REACH FORECAST HIGHS BECAUSE OF CLOUD COVER AND RAINFALL. FORECAST IS ALREADY OUT. .SHORT TERM (TODAY AND TONIGHT)... FIRST ORDER OF BUSINESS IN THE SHORT TERM IS THE WEAK MCS CROSSING SOUTHERN ILLINOIS AT 07Z IN THE FORM OF A BOWED BROKEN SQUALL LINE. THIS FEATURE IS MOVING DUE EAST ALONG AN AXIS OF MOISTURE POOLING...GREATER INSTABILITY...AND THETA-E RIDGING. THE SOUTHERN PORTION OF THE LINE HAS BEEN FALLING APART...BUT THE APEX OF THE BOW SHOULD SURVIVE A FEW MORE HOURS INTO SOUTHERN INDIANA...AND THEN IT TOO SHOULD BEGIN TO DISINTEGRATE AROUND THE TIME IT CROSSES I-65. SO...HAVE TIMED THIS AREA OF STORMS INTO THE LMK CWFA EARLY THIS MORNING USING RADAR LOOPS. IN SUBSIDENCE AND RELATIVE STABILITY BEHIND THE DEPARTING MCS WE SHOULD SEE A LULL IN THUNDERSTORM COVERAGE. THEN THIS AFTERNOON ONCE WE HAVE HAD A CHANCE TO DESTABILIZE RENEWED SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED. ANY CONVECTION THAT DOES DEVELOP SHOULD GENERALLY WANE AFTER SUNSET THIS EVENING...WITH THE BEST CHANCES IN THE NORTH. AGAIN TODAY THE MAIN THREAT FROM STORMS WILL BE LOCALLY VERY HEAVY RAIN. WILL HAVE TO KEEP AN EYE OUT FOR AREAS HIT REPEATEDLY BY STORMS AS THEY CONTINUE TO TRAVEL FROM WEST TO EAST IN A CORRIDOR THROUGH SOUTHERN INDIANA AND FAR NORTHERN KENTUCKY. SINCE RAINS OVERNIGHT HAVE BEEN ALMOST NIL THERE IS NOT A NEED FOR A HEADLINE IN THE LMK CWA AT THIS TIME...AS OPPOSED TO AREAS TO OUR EAST AND NORTHEAST THAT RECEIVED VERY HEAVY RAIN OVERNIGHT. TEMPERATURES YESTERDAY MANAGED TO REACH THE LOWER 90S CENTRAL AND WEST AND UPPER 80S IN THE EAST DESPITE MORNING RAIN AND CLOUDS...SO WILL GO WITH NUMBERS TODAY VERY SIMILAR TO YESTERDAY. WITH DEW POINTS IN THE LOWER AND MIDDLE 70S THAT WOULD PRODUCE HEAT INDEX READINGS AT THE PEAK HEATING OF THE AFTERNOON AROUND 100 DEGREES WEST OF I-65 AND IN THE UPPER 90S TO THE EAST. ALSO THERE SHOULD BE LESS OF A BREEZE TODAY THAN YESTERDAY...MAKING FOR MORE UNCOMFORTABLE CONDITIONS. .LONG TERM (THURSDAY - TUESDAY)... THURSDAY - SUNDAY... THE WEAK FRONTAL BOUNDARY CURRENTLY OVER OUR AREA WILL MOVE NORTH ON THURSDAY. HOWEVER...WARM MOIST SOUTHERLY FLOW COMBINED WITH DAY TIME HEATING INSTABILITY...SHOULD STILL BE ENOUGH TO PRODUCE SCATTERED CONVECTION MAINLY DURING THE AFTERNOON AND EVENING HOURS. WITH WEAK SHEAR AND CAPE PROFILES...LOOKS LIKE MOST STORMS WILL STAY SUB SEVERE. BY FRIDAY...UPPER LEVEL RIDGING TO OUR SOUTH WILL HAVE STRENGTHENED ENOUGH TO PUSH CONVECTIVE ACTIVITY TO OUR NORTH. WITH THE STRONG RIDGING IN PLACE AND H85 TEMPS IN THE 20 TO 21 DEGREES C RANGE...FRI/SAT WILL BE HOT AND MUGGY WITH HIGHS IN THE MID 90S. WITH DEWPOINTS EXPECTED TO BE IN THE LOWER 70S...WE/LL LIKELY SEE HEAT INDICES TOPPLE THE 100 MARK AGAIN. USE CAUTION IF YOU PLAN TO BE OUTDOORS THIS WEEKEND. A NORTHERN STREAM UPPER LEVEL TROUGH AND ASSOCIATED SFC LOW WILL ENTER THE GREAT LAKES REGION EARLY SATURDAY. THE SFC COOL FRONT ASSOCIATED WITH THIS SYSTEM WILL PROVIDE A TRIGGER FOR THUNDERSTORMS BEGINNING AS EARLY AS SATURDAY AFTERNOON...BUT THE MAIN PRECIP WILL HOLD OFF WITH THE FROPA TO OCCUR SOMETIME LATE SATURDAY NIGHT OR EARLY SUNDAY. SOME STRONG STORMS LOOK TO BE POSSIBLE WITH THIS FROPA WITH MODEST CAPE AND A DECENT SHEAR PROFILE APPARENT IN MODEL SOUNDINGS. SUNDAY MORNING LOWS OR SUNDAY AFTERNOON HIGHS WILL BE TRICKY DEPENDING ON THE EXACT TIMING OF THE FROPA. ALTHOUGH WE WON/T EXPERIENCE A BIG COOL DOWN WITH THIS FRONT...HIGH TEMPS SUN SHOULD DROP INTO THE UPPER 80S FOR MOST LOCATIONS ACROSS THE AREA. 90 WILL STILL BE THE RULE OVER SOUTH CENTRAL KY HOWEVER. MONDAY - TUESDAY... HAVE NOT MADE ANY CHANGES TO THE MON/TUES FORECAST. WITH THE FRONTAL BOUNDARY TO OUR SOUTH...PRECIP SHOULD STAY SOUTH AS WELL. WE/LL STILL STAY WARM WITH HIGHS IN THE UPPER 80S/LOW 90S...BUT DEWPTS LOOK TO DROP OFF INTO THE 60S SO NOT QUITE AS MUGGY. && .AVIATION (18Z TAF ISSUANCE)... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO TRACK EAST SOUTHEAST ACROSS SOUTH CENTRAL KENTUCKY THIS AFTERNOON AND EVENING. THESE STORMS WILL AFFECT THE BWG TAF LOCATION BUT SHOULD REMAIN SOUTH OF SDF AND LEX. SO FOR NOW I WILL MENTION A TEMPO GROUP FOR THUNDERSTORMS THROUGH 22Z AT BWG AND THIS MAY HAVE TO BE EXTENDED. I HAVE ALSO MENTIONED SOME EVENING STORMS IN A VCTS AT SDF BUT THESE WILL MOST LIKELY STAY NORTH OF THE REGION. THERE WILL BE SOME REDUCTION IN VSBYS AT BWG AND LEX OVERNIGHT WITH ADDITIONAL THUNDERSTORMS POSSIBLE THURSDAY AFTERNOON MAINLY AFTER 18Z. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........JA SHORT TERM.....13 LONG TERM......AML AVIATION.......JA
Hazardous weather outlook, Jul 21, 11:15 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1215 PM EDT WED JUL 21 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-220745- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1215 PM EDT WED JUL 21 2010 /1115 AM CDT WED JUL 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS SOUTH CENTRAL KENTUCKY THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT PERIOD OF TIME WITH SOME OF THE STORMS TRAINING OVER THE SAME LOCATIONS THAT RECEIVED HEAVY RAIN EARLIER TODAY. BESIDES THE POTENTIAL FOR LOCALLY VERY HEAVY RAIN... GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS WHEN THE ATMOSPHERE WILL BE MOST UNSTABLE. THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. LOCALLY HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS. ISOLATED TO SCATTERED STORMS ARE EXPECTED AGAIN FOR SATURDAY AND SUNDAY AS A COOL FRONT APPROACHES. HEAT INDICES WILL BE AROUND 100 THURSDAY...AND 100 TO 105 FOR FRIDAY AND SATURDAY...ESPECIALLY FOR THAT PART OF OUR REGION ALONG AND WEST OF INTERSTATE 65. PLAN YOUR DAY AROUND THE HEAT...STAYING IN AIR CONDITIONING OR SHADE AS MUCH AS POSSIBLE DURING THE HOT AND HUMID AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. 13/AML/JA
In the hours before
Special weather statement, Jul 21, 9:44 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 AM EDT WED JUL 21 2010
KYZ066-067-211515-
CASEY-LINCOLN-
1044 AM EDT WED JUL 21 2010
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...
AT 1039 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 8 MILES NORTHEAST OF LIBERTY...AND MOVING EAST
AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN WITH
RAINFALL RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE HALF MILE...ARE EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3734 8455 3736 8457 3715 8486 3732 8517
3742 8508 3742 8506 3745 8506 3754 8499
3753 8490 3754 8488 3744 8449
TIME...MOT...LOC 1443Z 285DEG 15KT 3739 8481
JDASpecial weather statement, Jul 21, 11:08 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1208 PM EDT WED JUL 21 2010
KYZ074-076-211645-
BARREN-METCALFE-
1108 AM CDT WED JUL 21 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 1107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GLASGOW...AND MOVING SOUTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3695 8617 3698 8616 3716 8599 3714 8590
3693 8552 3684 8573 3685 8576 3683 8581
3678 8590
TIME...MOT...LOC 1608Z 306DEG 24KT 3699 8593
JDASpecial weather statement, Jul 21, 12:26 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
126 PM EDT WED JUL 21 2010
KYZ026-211815-
OHIO-
1226 PM CDT WED JUL 21 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS MOVING THROUGH OHIO COUNTY...
AT 1221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF HARTFORD...AND MOVING
SOUTHEAST AT 20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS. IF YOU LIVE NEAR A FLOOD PRONE
AREA...KEEP AN EYE ON WATER LEVELS AND BE PREPARED TO SEEK HIGHER
GROUND IF FLOODING BEGINS TO OCCUR.
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3763 8685 3756 8667 3745 8664 3733 8675
3748 8698
TIME...MOT...LOC 1725Z 305DEG 18KT 3750 8682
MJLocal storm report, Jul 21, 12:28 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
128 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM HEAVY RAIN BEE SPRING 37.28N 86.28W
07/21/2010 M4.00 INCH EDMONSON KY BROADCAST MEDIA
BROADCAST MEDIA REPORTED ONE OF THEIR SPOTTERS IN BEE
SPRING HAS HAD 4 INCHES OF RAIN SINCE EVENT BEGAN
APPROXIMATELY 5 HOURS AGO.
&&
EVENT NUMBER LMK1000458
SCHOETTMERSpecial weather statement, Jul 21, 12:41 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
141 PM EDT WED JUL 21 2010
KYZ081-082-211830-
CLINTON-CUMBERLAND-
1241 PM CDT WED JUL 21 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS MOVING THROUGH CLINTON AND CUMBERLAND
COUNTIES...
AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BURKESVILLE...AND MOVING
EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO IMPACT...
BURKESVILLE...
ALBANY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3669 8550 3673 8548 3675 8552 3681 8553
3686 8517 3684 8512 3686 8507 3684 8507
3684 8505 3665 8503 3663 8544
TIME...MOT...LOC 1741Z 263DEG 18KT 3673 8541
MJLocal storm report, Jul 21, 12:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
150 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HEAVY RAIN SUNFISH 37.30N 86.37W
07/21/2010 M4.75 INCH EDMONSON KY TRAINED SPOTTER
WATER IS PONDING ON ROADS ALSO REPORT OF 5 TO 6 INCHES
OF RAIN ACROUND THE SUNFISH AREA.SI
&&
EVENT NUMBER LMK1000459
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:08 PM CDT | Special Weather Statement | LMK | Clark | 37 min |
| Jul 20, 10:27 PM CDT | Special Weather Statement | LMK | Nicholas | 33 min |
| Jul 21, 3:37 AM CDT | Special Weather Statement | LMK | Bourbon, Scott | 38 min |
| Jul 21, 4:13 AM CDT | Special Weather Statement | LMK | Bourbon | 32 min |
| Jul 21, 5:09 AM CDT | Special Weather Statement | LMK | Meade | 36 min |
| Jul 21, 5:18 AM CDT | Special Weather Statement | LMK | Jefferson | 42 min |
| Jul 21, 5:38 AM CDT | Special Weather Statement | LMK | Bullitt, Meade | 37 min |
| Jul 21, 6:03 AM CDT | Special Weather Statement | LMK | Nelson, Shelby, Spencer | 27 min |
| Jul 21, 6:15 AM CDT | Special Weather Statement | LMK | Fayette, Jessamine, Mercer | 30 min |
| Jul 21, 6:32 AM CDT | Special Weather Statement | LMK | Anderson, Franklin, Marion, Mercer, Washington, Woodford | 28 min |
| Jul 21, 6:46 AM CDT | Special Weather Statement | LMK | Clark, Jessamine, Madison | 29 min |
| Jul 21, 6:50 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Mercer, Washington | 25 min |
| Jul 21, 7:02 AM CDT | Special Weather Statement | LMK | Bourbon, Fayette, Jessamine, Woodford | 28 min |
| Jul 21, 7:04 AM CDT | Special Weather Statement | LMK | Marion | 26 min |
| Jul 21, 7:09 AM CDT | Areal Flood Advisory | LMK | Fayette | 111 min |
| Jul 21, 7:23 AM CDT | Special Weather Statement | LMK | Grayson | 22 min |
| Jul 21, 7:28 AM CDT | Special Weather Statement | LMK | Casey, Garrard, Lincoln | 62 min |
| Jul 21, 7:30 AM CDT | Special Weather Statement | LMK | Clark, Madison | 45 min |
| Jul 21, 7:45 AM CDT | Areal Flood Advisory | LMK | Butler, Edmonson, Grayson | 3 hr |
| Jul 21, 9:18 AM CDT | Flash Flood Warning | LMK | Butler, Ohio | 6 hr |
| Jul 21, 9:44 AM CDT | Special Weather Statement | LMK | Casey, Lincoln | 31 min |
| Jul 21, 10:12 AM CDT | Flash Flood Warning | LMK | Edmonson, Grayson, Ohio | 3 hr |
| Jul 21, 11:08 AM CDT | Special Weather Statement | LMK | Barren, Metcalfe | 37 min |
| Jul 21, 11:28 AM CDT | Flash Flood Warning | LMK | Ohio | 3 hr |
| Jul 21, 12:26 PM CDT | Special Weather Statement | LMK | Ohio | 49 min |
| Jul 21, 12:35 PM CDT | Flash Flood Warning | LMK | Barren, Edmonson, Hart, Warren | 4 hr |
| Jul 21, 12:41 PM CDT | Special Weather Statement | LMK | Clinton, Cumberland | 49 min |
| Jul 21, 1:05 PM CDT | Flash Flood Warning | LMK | Butler, Edmonson, Warren | 3 hr |
| Jul 21, 1:27 PM CDT | Special Weather Statement | LMK | Allen, Barren, Logan, Metcalfe, Monroe, Simpson and 1 more | 2 hr |
| Jul 21, 1:39 PM CDT | Areal Flood Advisory | LMK | Allen, Barren, Butler, Logan, Simpson, Warren | 3 hr |
| Jul 21, 1:49 PM CDT | Flash Flood Warning | LMK | Logan, Simpson, Warren | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.